Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 10, 2019, 3:17 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Apr 10, 2019, 10:00 AM HST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:17 AM HST (13:17 UTC)
- In effect from
- Apr 10, 2019, 10:00 AM HST
- Expired
- Apr 15, 2019, 3:16 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
045 WWHW70 PHFO 101317 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 317 AM HST Wed Apr 10 2019 HIZ014>016-018-019-026-110230- /O.NEW.PHFO.WI.Y.0022.190410T2000Z-190412T0600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 317 AM HST Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM HST THURSDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect from 10 AM this morning to 8 PM HST Thursday. * WINDS...Northeast 25 to 35 mph with localized gusts to 50 mph. * TIMING...From late this morning through early Thursday evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
10 follow-up statements
786 WWHW70 PHFO 110130 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Wed Apr 10 2019 HIZ014>016-018-019-026-111430- /O.CON.PHFO.WI.Y.0022.000000T0000Z-190412T0600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 330 PM HST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THURSDAY... * WINDS...Northeast 20 to 35 mph with localized gusts to 50 mph are expected across Lanai, Kahoolawe, the central valley and west end of Maui and the South Kohala district of the Big Island. Winds will be strongest over and immediately downwind of mountains. * TIMING...through early Thursday evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
873 WWHW70 PHFO 111340 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Thu Apr 11 2019 HIZ014>016-018-019-026-120245- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190412T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 340 AM HST Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...Northeast 20 to 30 mph with localized gusts to 50 mph are expected across Lanai, Kahoolawe, the central valley and leeward west Maui and the South Kohala district of the Big Island. Winds will be strongest over and immediately downwind of mountains. * TIMING...through early Friday morning. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
458 WWHW70 PHFO 120123 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 323 PM HST Thu Apr 11 2019 HIZ014>016-018-019-026-121430- /O.CON.PHFO.WI.Y.0022.000000T0000Z-190412T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 323 PM HST Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...Northeast 20 to 30 mph with localized gusts over 50 mph. * TIMING...through early Friday morning. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Foster
372 WWHW70 PHFO 121348 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 348 AM HST Fri Apr 12 2019 HIZ014>016-018-019-026-130400- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190413T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 348 AM HST Fri Apr 12 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...East to northeast 20 to 30 mph with localized gusts over 50 mph are expected across Lanai, Kahoolawe, the Maui central valley and leeward West Maui, as well as the South Kohala district of the Big Island. * TIMING...Through 6 PM HST this evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
684 WWHW70 PHFO 130124 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 324 PM HST Fri Apr 12 2019 HIZ014>016-018-019-026-131430- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190414T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 324 PM HST Fri Apr 12 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS...Northeast 20 to 30 mph with localized gusts over 50 mph. * TIMING...Through 6 PM HST this evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Foster
524 WWHW70 PHFO 131329 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Sat Apr 13 2019 HIZ014>016-018-019-026-140230- /O.CON.PHFO.WI.Y.0022.000000T0000Z-190414T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 329 AM HST Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...Northeast 20 to 35 mph with localized gusts over 50 mph are expected across Lanai, Kahoolawe, the central valley and leeward west Maui and the South Kohala district of the Big Island. Winds will be strongest over and immediately downwind of mountains. Winds are expected to decrease late today. * TIMING...Through 6 PM HST this evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
597 WWHW70 PHFO 140107 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 307 PM HST Sat Apr 13 2019 HIZ014>016-018-019-026-141600- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190414T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 307 PM HST Sat Apr 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS...Northeast 15 to 30 mph with localized gusts over 50 mph are expected across Lanai, Kahoolawe, Maui central valley, leeward west Maui and the South Kohala district of the Big Island. Winds will be strongest over and immediately downwind of mountains. Winds are expected to decrease early Sunday. * TIMING...Through 6 AM HST Sunday. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
949 WWHW70 PHFO 141321 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Sun Apr 14 2019 HIZ014>016-018-019-026-150400- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190415T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 321 AM HST Sun Apr 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...East to northeast 20 to 30 mph with localized gusts over 50 mph are expected across Lanai, Kahoolawe, Maui central valley, leeward west Maui and the South Kohala district of the Big Island. Winds will be strongest over and immediately downwind of the mountains. Winds are expected to decrease below advisory levels tonight. * TIMING...Through 6 PM HST this evening. * IMPACTS...Winds this strong could down tree branches and cause localized power outages. Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
833 WWHW70 PHFO 150138 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 338 PM HST Sun Apr 14 2019 HIZ024-027-151445- /O.EXB.PHFO.WI.Y.0022.000000T0000Z-190415T1600Z/ South Big Island-Big Island Interior- 338 PM HST Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MONDAY... * WINDS...Northeast 15 to 30 mph with localized gusts over 50 mph. Winds will be strongest over and immediately downwind of the mountains. * TIMING...until 6 AM Monday. * IMPACTS...Winds this strong could knock down tree branches and coconuts. Sudden gusts may make it difficult to control vehicles. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Avoid hiking in forested areas. Be sure sensitive electronics are protected from power outages. && $$ HIZ014>016-018-019-026-151445- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-190415T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Kohala- 338 PM HST Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MONDAY... * WINDS...Northeast 15 to 30 mph with localized gusts over 50 mph. Winds will be strongest over and immediately downwind of the mountains. * TIMING...until 6 AM Monday. * IMPACTS...Winds this strong could knock down tree branches and coconuts. Sudden gusts may make it difficult to control vehicles. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Avoid hiking in forested areas. Be sure sensitive electronics are protected from power outages. && $$ Donaldson
008 WWHW70 PHFO 151316 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 316 AM HST Mon Apr 15 2019 HIZ014>016-018-019-024-026-027-151430- /O.CAN.PHFO.WI.Y.0022.000000T0000Z-190415T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-South Big Island-Kohala-Big Island Interior- 316 AM HST Mon Apr 15 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Wind speeds in the advisory areas have eased below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:17 AM HST, 0 minutes earlier.
Area forecast discussion, Apr 10, 3:17 AM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 317 AM HST Wed Apr 10 2019 .SYNOPSIS... Strong trades associated with high pressure northeast of the area will continue into the upcoming weekend, then trend down by early next week. A transition to a wet pattern is anticipated from east to west tonight through Saturday as an upper low drifts westward into the area. Showers will become heavy at times, potentially leading to localized flooding, especially over the eastern end of the state. In addition to the increasing rainfall chances, a few thunderstorms will become a possibility over and around Maui County and the Big Island Thursday into the weekend. && .DISCUSSION... The latest surface analysis showed strong high pressure (1042 mb) centered northeast of the state with a ridge axis extending west- southwest to an area north of the islands. The local pressure gradient has tightened in response, which has led to strengthening trades. Early morning observations reflect this, especially over the typically windier locations where gusts have exceeded 30 mph. The best rainfall coverage overnight has been over windward sections of the Big Island where moderate to locally heavy showers have been moving through. Some windward locations have recorded between a quarter and three quarters of an inch between over the past six hours (through 2 AM HST). Mostly quiet trade wind conditions are occurring elsewhere, which should continue today. The latest guidance remains persistent and supports strong trades continuing into the upcoming weekend due to strong high pressure northeast of the area. A Wind Advisory has been issued for the typically windier locations over Maui County and the Big Island from late this morning through early Thursday evening. In addition to the winds, a transition to a wet trade wind pattern is expected from east to west tonight through Saturday as an upper low drifts westward into the area. Recent water vapor imagery depicted this upper low cutting off overnight several hundred miles east of the Big Island. Guidance suggests a westward motion toward the islands beginning today, then near the Big Island by Thursday. Lowering upper heights and increasing instability associated with the upper low (-13 to -14 C 500 mb temps) combined with increasing deep layer moisture (PWs 1.3-1.6") and gusty trades will translate to an increasing threat for localized flooding over the eastern end of the state. The latest hi-res WRF model reflectivities support this scenario evolving beginning after midnight tonight with widespread heavy showers developing near and over windward Big Island and Maui. Guidance suggests the upper low and deep layer moisture will remain over the eastern end of the state into the upcoming weekend. For the higher elevations on the Big Island, heavy bursts of snow will become a possibility late tonight into Saturday. A Winter Storm Watch has been issued for this potential over the Big Island Summits. Although the better instability and deep source of moisture will remain focused east, expect the wet trade wind pattern to set in over the western end of the state as well. Provided the strength of the trades and elevated inversion heights, some shower activity will manage to spill over into leeward locations periodically, especially Thursday through the weekend. For the long range, forecast confidence begins to diminish due to model differences with regard to the upper low/trough lingering in the area. The GFS depicts rising upper heights and some drier mid- level air (improving conditions), while the ECMWF solutions support more of a wet pattern holding. && .AVIATION... An upper level low deepening east of the Big Island and a strong high pressure system far to the northeast of the state will combine to produce a breezy to locally windy and wet trade pattern across the Hawaiian Islands. Trade winds will increase today with increasing clouds and showers mainly over windward and mountain areas. Expect periods of MVFR ceilings and visibilities in showers along windward slopes of all islands over the next 24 hours. Most leeward airfields will see predominantly VFR conditions. AIRMET Sierra in effect for tempo mountain obscuration for north through east sections of the Big Island. AIRMET Tango in effect for low level moderate turbulence over and immediately south through west of mountains on all islands. && .MARINE... The trade winds will strengthen during the next few days as a surface high pressure system builds far northeast of the island chain. Small Craft Advisory (SCA) conditions are already occurring over the waters surrounding the Big Island and the islands of Maui County. The SCA conditions will eventually spread across all remaining Hawaiian waters from tonight through this weekend in response to the increasing trades and building seas. By early Thursday morning, a low pressure system in the middle and upper levels of the atmosphere located east of the Big Island will track slowly westward closer to the eastern end of the state. This will likely produce unstable atmospheric conditions, which will cause showers to increase in coverage and intensity. In addition, there is a chance thunderstorms will develop starting late tonight and early Thursday morning, especially over the waters around the Big Island and Maui. These unstable and wet conditions are expected to persist into this weekend. The current northwest swell will continue to gradually decrease this morning. Small reinforcing northwest and west-northwest swells are expected from tonight through this weekend. The surf produced by these swells is expected to remain modest along north and west facing shores of the smaller Hawaiian Islands. The strengthening trades and the development of a significant upstream fetch will eventually generate rough and elevated surf along east facing shores. As a result, surf heights are expected to reach the High Surf Advisory threshold along east facing shores starting Thursday, and then persist through this weekend. Elsewhere, background swell energy originating from the southern hemisphere will maintain small surf along south facing shores through early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 8 PM HST Thursday for Lanai-Kahoolawe-Maui Leeward West-Maui Central Valley-Kohala. Winter Storm Watch from late tonight through late Friday night for Big Island Summits. Small Craft Advisory until 6 PM HST Saturday for Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Gibbs AVIATION...Bohlin MARINE...Houston
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:17 AM HST | Winter Storm Watch | HFO | Hawaii | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.